Alert archive / Alabama / Tornado Warnings in 2004
Tornado Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Nov 24, 2004, 5:16 AM CST for Clarke County, Wilcox County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 5:16 AM CST (11:16 UTC)
- Expired
- Nov 24, 2004, 6:00 AM CST
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Clarke County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 155 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 12:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMOB 241116 TORMOB ALC025-131-241200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MOBILE AL 513 AM CST WED NOV 24 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * TORNADO WARNING FOR... CLARKE COUNTY IN SOUTHWEST ALABAMA WILCOX COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 600 AM CST * AT 513 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER OPINE...AND MOVING NORTHEAST AT 35 MPH. ANOTHER TORNADIC THUNDERSTORM CONTINUES TO MOVE ACROSS CENTRAL WILCOX COUNTY AT 45 MPH AND WAS RECENTLY LOCATED NEAR PINE HILL. THE CLARKE COUNTY TORNADIC THUNDERSTORM IS ALSO EXPECTED TO TRAVERSE PINE HILL AGAIN LATER IN THE HOUR. THIS IS AN EXTENSION OF THE TORNADO WARNINGS FOR BOTH CLARKE AND WILCOX COUNTIES. * THE TORNADO PRODUCING STORM IS EXPECTED TO BE NEAR... THOMASVILLE BY 525 AM CST SHAWNEE BY 530 AM CST SUNNY SOUTH BY 535 AM CST PINE HILL BY 540 AM CST IF YOU ARE IN THE PATH OF THESE DANGEROUS STORMS...ABANDON VEHICLES AND MOBILE HOMES AND SEEK A REINFORCED SHELTER. MOVE TO THE LOWEST FLOOR INTERIOR HALLWAY OR CLOSET. COVER YOUR BODY WITH BLANKETS OR PILLOWS. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. LAT...LON 3194 8802 3179 8792 3206 8726 3227 8740 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Nov 24, 3:15 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Nov 24, 3:15 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 AM CST WED NOV 24 2004 .SHORT TERM...(TODAY THROUGH FRIDAY)...NOT MUCH TIME THIS MORNING WITH ACTIVE WEATHER MOVING INTO AREA. BIG PROBLEM WILL BE TIMING OF SEVERE WEATHER MOVING ACROSS CWA. CURRENT THINKING IS SQUALL LINE MOVING INTO WEST PART OF CWA FROM BUTLER TO NEAR LUCEDALE BY SUNRISE. THE LINE WILL MOVE RAPIDLY EAST AND BE FROM CAMDEN TO NEAR MOBILE BY 800 AM AND FROM GREENVILLE TO PENSACOLA BETWEEN 1000 AM AND NOON. EXPECT THE LINE OF STORMS TO SLOW DOWN JUST A LITTLE AS IT NEARS OUR AREA. ISOLATED TORNADOES WILL BE POSSIBLE AHEAD OF THE LINE OF STORMS WITH DAMAGING WINDS BEING THE MAIN THREAT ALONG THE LINE OF STORMS. WILL LEAVE IN FLASH FLOOD WATCH FOR PARTS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL LINE OF STORMS MOVE THROUGH THE AREA. THE LINE OF STORMS SHOULD CLEAR MOST OF THE CWA BY SUNSET. WILL LEAVE IN LINGERING SHOWERS UNTIL AROUND MIDNIGHT. THE COLD FRONT PUSHING THE LINE OF STORMS WILL ARRIVE 4 TO 6 HOURS AFTER THE LINE OF STORMS MOVE THROUGH. MUCH COOLER AIR WILL FOLLOW IN THE WAKE OF THE FRONT. COULD SEE SOME PATCHY FROST WITH TEMPS POSSIBLY NEAR FREEZING ACROSS THE FAR INLAND COUNTIES (GENERALLY NORTH OF US HIGHWAY 84). WILL HOLD OFF WITH ANY FREEZE WATCHES OR WARNINGS BUT THESE MAY BE NEEDED BY THURSDAY. && .EXTENDED...(SATURDAY THROUGH THROUGH TUESDAY)...MADE ONLY MINOR CHANGES IN EXTENDED. UPPER FLOW FLATTENS OUT QUICKLY BY SATURDAY WITH ANOTHER WEAK SHORTWAVE MOVING THROUGH SATURDAY...THEN A BREAK SUNDAY...THEN ANOTHER WEAK SYSTEM MOVING THROUGH BY TUESDAY. TIMING ISSUES COULD BE NOTED WITH SUCH A PROGRESSIVE PATTERN...BUT OVERALL LEFT A CHANCE OF SHOWERS IN FOR SATURDAY...SLIGHT CHANCE SUNDAY...THEN BACK TO A CHANCE FOR EARLY NEXT WEEK. UPPED THE TEMPS ON MONDAY AND TUESDAY. && .MARINE...SMALL CRAFT ADVISORIES WILL BE IN EFFECT UNTIL THURSDAY. OFFSHORE FLOW WILL DEVELOP BEHIND COLD FRONT TONIGHT AND CONTINUE THROUGH THURSDAY. WINDS WILL RAPIDLY TURN AROUND AND DECREASE IN SPEED AS ANOTHER SYSTEM APPROACHES FROM THE WEST OVER THE WEEKEND. && .FIRE...NO CONCERNS. && .PRELIMINARY TEMPS / POPS... MOBILE 76 45 61 37 / 99 20 10 10 PENSACOLA 76 51 63 40 / 99 30 10 10 DESTIN 75 53 64 44 / 99 30 10 10 EVERGREEN 75 48 56 33 / 99 20 10 10 WAYNESBORO 74 44 56 32 / 99 10 10 10 CAMDEN 74 46 56 32 / 99 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH ALZ051>056. SMALL CRAFT ADVISORY ALL ZONES. FL...SMALL CRAFT ADVISORY ALL ZONES. MS...FLOOD WATCH ON WED MSZ067-075-076. && 01/29
Hazardous weather outlook, Nov 23, 10:02 PM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...COR HEADER TIME NATIONAL WEATHER SERVICE MOBILE AL 1002 PM CST TUE NOV 23 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 1002 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...REST OF TONIGHT... CLUSTERS OF THUNDERSTORMS...SOME SEVERE AND POSSIBLY TORNADIC WILL MOVE EAST AND NORTHEAST ACROSS CENTRAL MISSISSIPPI AND THE NORTHERN SECTIONS OF ALABAMA OVERNIGHT. SOME OF THE STORMS MAY MOVE AS FAR SOUTH AS THE NORTHERN EXTREMES OF THE OUTLOOK AREA...OR ACROSS CHOCTAW AND WILCOX COUNTIES. IF THIS OCCURS IT SHOULD BE LATE TONIGHT...BETWEEN 3 AND 6 AM. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH FOR THE REMAINDER OF THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... THE MAIN THREAT FOR SEVERE THUNDERSTORMS WILL BE ON WEDNESDAY...BETWEEN 6 AM AND 6 PM. A WELL DEVELOPED LINE OF SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS INLAND SOUTHEAST MISSISSIPPI NOT LONG AFTER SUNRISE AND MOVE INTO SOUTHWEST ALABAMA BETWEEN 9 AM AND NOON. THE LINE OF SEVERE STORMS WILL MOVE EAST OF INTERSTATE 65 AFTER NOON. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE ISOLATED...DAMAGING WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES. RAINFALL AMOUNTS MAY TOTAL 2 TO 3 INCHES WITH A FEW 4 INCH AMOUNTS BEFORE THE RAIN ENDS OVER THE AREA WEDNESDAY EVENING. THE HEAVIER RAINFALL AMOUNTS ARE ANTICIPATED TO BE NORTH OF INTERSTATE 10. THIS COULD BRING A RESPONSE TO SMALL CREEKS AND STREAMS AND BRIEF FLOODING FROM INUNDATION OF LOW LYING AREAS. A FROST OR LIGHT FREEZE CAN BE EXPECTED OVER INTERIOR PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL ALABAMA ON FRIDAY MORNING AS TEMPERATURES FALL INTO THE LOWER 30S. STAY TUNED FOR FURTHER UPDATES DUE TO RAPIDLY CHANGING CONDITIONS DEVELOPING BY EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...THEY SHOULD REMAIN ALERT FOR THE POTENTIAL OF SEVERE WEATHER OPERATIONS BEGINNING EARLY WEDNESDAY AND CONTINUING THROUGH WEDNESDAY LATE AFTERNOON.
In the hours before
Special weather statement, Nov 24, 1:03 AM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 103 AM CST WED NOV 24 2004 ALZ051>055-061>064-MSZ067-075-076-078-079-240900- BALDWIN COASTAL-BALDWIN INLAND-CHOCTAW-CLARKE-GEORGE-GREENE- MOBILE COASTAL-MOBILE INLAND-MONROE-PERRY-STONE-WASHINGTON-WAYNE- WILCOX- 103 AM CST WED NOV 24 2004 ...TORNADO WATCH NUMBER 893 IN EFFECT UNTIL 600 AM CST... A TORNADO WATCH IS IN EFFECT UNTIL 600 AM CST FOR THE FOLLOWING COUNTIES IN SOUTHWEST ALABAMA...CHOCTAW...CLARKE...WASHINGTON... MONROE...WILCOX...MOBILE AND BALDWIN. STAY TUNED FOR THE LATER FORECASTS AND UPDATED STATEMENTS FROM THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:29 AM CST | Tornado Warning | MOB | Washington | 31 min |
| Nov 24, 4:01 AM CST | Tornado Warning | MOB | Washington | 14 min |
| Nov 24, 4:13 AM CST | Tornado Warning | MOB | Clarke | 32 min |
| Nov 24, 4:19 AM CST | Severe Thunderstorm Warning | MOB | Washington | 41 min |
| Nov 24, 4:29 AM CST | Tornado Warning | MOB | Choctaw, Clarke | 31 min |
| Nov 24, 4:44 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 31 min |
| Nov 24, 5:28 AM CST | Tornado Warning | MOB | Clarke, Washington, Wilcox | 32 min |
| Nov 24, 5:57 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Nov 24, 6:00 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 30 min |
| Nov 24, 6:07 AM CST | Tornado Warning | MOB | Mobile | 23 min |
| Nov 24, 6:16 AM CST | Tornado Warning | MOB | Monroe | 44 min |
| Nov 24, 6:33 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 27 min |
| Nov 24, 6:49 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 41 min |
| Nov 24, 6:53 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 24, 6:53 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 24, 7:06 AM CST | Tornado Warning | MOB | Mobile | 24 min |
| Nov 24, 7:35 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| Nov 24, 7:47 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 58 min |
| Nov 24, 8:16 AM CST | Tornado Warning | MOB | Covington | 29 min |
| Nov 24, 8:38 AM CST | Special Marine Warning | MOB | 2 hr |
Nearby
Tornado Warnings in Alabama, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.